Skip to content
BY-NC-ND 4.0 license Open Access Published by De Gruyter Open Access November 10, 2018

Ordering risk bounds in factor models

Jonathan Ansari EMAIL logo and Ludger Rüschendorf
From the journal Dependence Modeling


Conditionally comonotonic risk vectors have been proved in [4] to yield worst case dependence structures maximizing the risk of the portfolio sum in partially specified risk factor models. In this paper we investigate the question how risk bounds depend on the specification of the pairwise copulas of the risk components Xiwith the systemic risk factor. As basic toolwe introduce a new ordering based on sign changes of the derivatives of copulas. This together with discretization by n-grids and the theory of supermodular transfers allows us to derive concrete ordering criteria for the maximal risks.


[1] Aas, K., C. Czado, A. Frigessi, and H. Bakken (2009). Pair-copula constructions of multiple dependence. Insurance Math. Econom. 44(2), 182-198.10.1016/j.insmatheco.2007.02.001Search in Google Scholar

[2] Ansari, J. and L. Rüschendorf (2016). Ordering results for risk bounds and cost-effcient payoffs in partially specified risk factor models. Methodol. Comput. Appl. Probab. 20(3), 817-838.10.1007/s11009-016-9536-1Search in Google Scholar

[3] Barndorff-Nielsen, O. (1978). Hyperbolic distributions and distributions on hyperbolae. Scand. J. Stat. 5(3), 151-157.Search in Google Scholar

[4] Bernard, C., L. Rüschendorf, S. Vanduffel, and R.Wang (2017). Risk bounds for factor models. Finance Stoch. 21(3), 631-659.10.1007/s00780-017-0328-4Search in Google Scholar

[5] Cambanis, S., S. Huang, and G. Simons (1981). On the theory of elliptically contoured distributions. J. Multivariate Anal. 11(3), 368-385.10.1016/0047-259X(81)90082-8Search in Google Scholar

[6] Darsow, W. F., B. Nguyen, and E. T. Olsen (1992). Copulas and Markov processes. Illinois J. Math. 36(4), 600-642.10.1215/ijm/1255987328Search in Google Scholar

[7] Demarta, S. and A. J. McNeil (2005). The t copula and related copulas. Int. Stat. Rev. 73(1), 111-129.10.1111/j.1751-5823.2005.tb00254.xSearch in Google Scholar

[8] Durante, F., E. P. Klement, J. J. Quesada-Molina, and P. Sarkoci (2007). Remarks on two product-like constructions for copulas. Kybernetika 43(2), 235-244.Search in Google Scholar

[9] Durante, F. and J. F. Sánchez (2012). On the approximation of copulas via shuffles of Min. Statist. Probab. Lett. 82(10), 1761-1767.10.1016/j.spl.2012.06.008Search in Google Scholar

[10] Kolesárová, A., R. Mesiar, and C. Sempi (2008). Measure-preserving transformations, copulæ and compatibility. Mediterr. J. Math. 5(3), 325-339.10.1007/s00009-008-0153-2Search in Google Scholar

[11] Mikusinski, P., H. Sherwood, and M. D. Taylor (1992). Shuffles of Min. Stochastica 13(1), 61-74.Search in Google Scholar

[12] Mikusinski, P. and M. D. Taylor (2010). Some approximations of n-copulas. Metrika 72(3), 385-414.10.1007/s00184-009-0259-ySearch in Google Scholar

[13] Müller, A. (2013). Duality theory and transfers for stochastic order relations. In H. Li and X. Li (Eds.), Stochastic Orders in Reliability and Risk. In Honor of Professor Moshe Shaked, pp. 41-57. Springer, New York.10.1007/978-1-4614-6892-9_2Search in Google Scholar

[14] Müller, A. and M. Scarsini (2000). Some remarks on the supermodular order. J. Multivariate Anal. 73(1), 107-119.10.1006/jmva.1999.1867Search in Google Scholar

[15] Müller, A. and D. Stoyan (2002). Comparison Methods for Stochastic Models and Risks. Wiley, Chichester.Search in Google Scholar

[16] Nelsen, R. B. (2006). An Introduction to Copulas. Second edition. Springer, New York.Search in Google Scholar

[17] Rüschendorf, L. (1983). Solution of a statistical optimization problem by rearrangement methods. Metrika 30(1), 55-61.10.1007/BF02056901Search in Google Scholar

[18] Rüschendorf, L. (2013). Mathematical Risk Analysis. Dependence, Risk Bounds, Optimal Allocations and Portfolios. Springer, Heidelberg.10.1007/978-3-642-33590-7Search in Google Scholar

[19] Shaked, M. and J. G. Shanthikumar (2007). Stochastic Orders. Springer, New York.10.1007/978-0-387-34675-5Search in Google Scholar

[20] Tchen, A. H. (1980). Inequalities for distributions with given marginals. Ann. Probab. 8(4), 814-827.10.1214/aop/1176994668Search in Google Scholar

[21] Trutschnig, W. (2011). On a strong metric on the space of copulas and its induced dependence measure. J. Math. Anal. Appl. 384(2), 690-705.10.1016/j.jmaa.2011.06.013Search in Google Scholar

Received: 2018-05-15
Accepted: 2018-10-09
Published Online: 2018-11-10
Published in Print: 2018-11-01

© by Jonathan Ansari, Ludger Rüschendorf, published by De Gruyter

This work is licensed under the Creative Commons Attribution-NonCommercial-NoDerivatives 4.0 License.

Downloaded on 6.12.2022 from
Scroll Up Arrow